I accidently took a drug my phamarcy gave me and I kept getting these bad headaches, so I told my daughter and she ask me to look at the new medicine the dr. gave me and she saw I was taking someone else medicine the phamarcy had giving me by mistake, could Montelukdast be giving me the headaches?
Headache can be a side effect of Montelukast (Singulair is the brand name-this drug just recently went generic so if you were expecting Singulair, you got the correct medication) It is given for allergies in asthmatics and sometimes in cases of allergic rhinitis. Did the medicine have another patients name on the label? That is very scary! Pharmacies have people as employees and people make mistakes. This is why it is IMPORTANT that you read each and every label on EVERY bottle of medicine you get from the pharmacy (and be sure that you use reading glasses to do so if you need them). Check the name of the person it was prescribed for, to be sure it matches the patient, be sure to read the name of the medication and the strength of the medication, to be sure that it is the same medicine your doctor ordered for you, you should read the instructions to be sure that you are taking it properly and it matches what directions your doctor told you about in his/her office. IF you had read the label, and you should read the label each and every time that you take a medicine, you would have known right away that the pharmacy gave you the wrong medication! People can, and do, make mistakes so dont blindly trust-be sure to visually check the label yourself and if you question ANYTHING contact your pharmacist or your doctor. Another thing is to visually check the pills to be sure they look like they are supposed to (on drugs that you have taken before) and often pharmacies have a description of how the pill should look on the label, so be sure to read the description and make sure the pills within match. If they do not, DON'T take them until you confirm with the pharmacist that they are indeed what they should be. They should tell you if they have switched manufacturers and that your pills may look different but sometimes in a busy pharmacy, they may forget. You must be proactive in your own health and realize that mistakes can be made by human error. You are lucky, in this case, that montelukast is a pretty benign medication and probably wont hurt you unless you happen to be allergic to it. This could have been a very dangerous situation if it had been certain other medications. I'm not saying that the fault is all yours, this medication should never have gone home with you if it didnt belong to you, but we have to consider that even professionals make mistakes. Someone grabbed the wrong bottle when it was bagged, or put the wrong label on or whatever happened. I tell my patients all the time to be sure to ALWAYS read labels! There is no good excuse for taking your other family members medication, taking the wrong medication, etc. This doesnt happen if you do what you are supposed to do and READ the label-the entire label, every time, even if you think you are positive you grabbed the right thing and most certainly when you get something new. It can help you avoid many accidents. I have actually seen incidents of super glue being mistaken for eye drops (that person came very close to losing their eye), toothpaste being mistaken for eye lubricant gel (Ouch-mint flavoring in the eye cant feel too good), people taking their spouse or other family members medication (this happens a lot when people dont read the label or dont turn on the light or put on glasses to take medications) and ALL of these accidents could have been prevented if people would get into the habit of reading the labels on their medicines. It may seem like a small, silly thing to do but it could save yourself a lot of grief!! You need to take the bottle back to the pharmacy (unless you were expecting Singulair, in which case montelukast is the generic) and if it is another persons med, you need to be sure the pharmacist checks into why you received somebody else's meds!!
- Montelukast Information for Consumers
- Montelukast Information for Healthcare Professionals (includes dosage details)
- Side Effects of Montelukast (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Sep 2010 • 2 answers
Posted 21 Nov 2012 • 2 answers
Posted 29 Dec 2012 • 1 answer
Out of bystoic for 10 days dr out of town found 2 tabs should I take until dr is back. Bad headache?
Posted 16 Jun 2014 • 2 answers
Posted 16 Jan 2017 • 0 answers